Alert archive / Oklahoma / Wind Advisories in 2011

Wind Advisory 5, NWS Norman, OK

April 9, 201133 counties in Oklahoma; 4 counties in Texas

NWS Norman, OK issued this wind advisory at Apr 9, 2011, 3:03 PM CDT for 33 counties in Oklahoma; 4 counties in Texas. It took effect at Apr 10, 2011, 9:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2011, 3:03 PM CDT (20:03 UTC)
In effect from
Apr 10, 2011, 9:00 AM CDT
Expired
Apr 10, 2011, 8:04 PM CDT
In force
11 hr
Issued by
NWS Norman, OK
All 37 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 115 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2187 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WWUS74 KOUN 092003
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
303 PM CDT SAT APR 9 2011

OKZ004>030-033>038-TXZ083>085-087-100415-
/O.NEW.KOUN.WI.Y.0005.110410T1600Z-110411T0300Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH...
CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY
303 PM CDT SAT APR 9 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY FOR
PARTS OF WESTERN NORTH TEXAS AND MUCH OF WESTERN CENTRAL AND
NORTHERN OKLAHOMA.

* TIMING: WINDS INCREASING MID TO LATE MORNING AND REMAINING
  STRONG THROUGH MID EVENING.

* WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS OVER 50 MPH LIKELY. 

* IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO
  CROSSWINDS. VISIBILITY MAY BE REDUCED BY BLOWING DUST IN SOME
  AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
6 follow-up statements
121 
WWUS74 KOUN 100526
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1226 AM CDT SUN APR 10 2011

OKZ004>030-033>038-TXZ083>085-087-101330-
/O.EXT.KOUN.WI.Y.0005.110410T1500Z-110411T0300Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH...
CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY
1226 AM CDT SUN APR 10 2011

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR PARTS OF WESTERN NORTH TEXAS AND MUCH
OF WESTERN...CENTRAL... AND NORTHERN OKLAHOMA.

* TIMING: WINDS INCREASING MID TO LATE MORNING AND REMAINING 
  STRONG THROUGH MID EVENING. 

* WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS OVER 50 MPH LIKELY.

* IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND 
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO 
  CROSSWINDS. VISIBILITY MAY BE REDUCED BY BLOWING DUST IN SOME 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
980 
WWUS74 KOUN 100849
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
349 AM CDT SUN APR 10 2011

OKZ004>030-033>038-TXZ083>085-087-101730-
/O.EXT.KOUN.WI.Y.0005.110410T1400Z-110411T0300Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH...
CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY
349 AM CDT SUN APR 10 2011

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR PARTS OF WESTERN NORTH TEXAS AND MUCH
OF WESTERN... CENTRAL... AND NORTHERN OKLAHOMA.

* TIMING: GUSTY WINDS THIS MORNING WILL INCREASE FURTHER BY MIDDAY
  AND REMAIN STRONG THROUGH MID EVENING.

* WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS NEAR 50 MPH LIKELY.

* IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND 
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO 
  CROSSWINDS. VISIBILITY MAY BE REDUCED BY BLOWING DUST IN SOME 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
252 
WWUS74 KOUN 101722
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1222 PM CDT SUN APR 10 2011

OKZ004>030-033>038-TXZ083>085-087-110300-
/O.CON.KOUN.WI.Y.0005.000000T0000Z-110411T0300Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH...
CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY
1222 PM CDT SUN APR 10 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* WINDS: WEST TO SOUTHWEST SUSTAINED AT 25 TO 35 MPH. SUSTAINED
  SPEEDS OF 40 MPH POSSIBLE IN NORTHWEST OKLAHOMA.

* GUSTS: FREQUENT GUSTS 45 MPH REGION WIDE. GUSTS TO 55 MPH IN
  NORTHWEST OKLAHOMA.

* IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND 
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO 
  CROSSWINDS. VISIBILITY MAY BE REDUCED BY BLOWING DUST IN SOME 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
184 
WWUS74 KOUN 101952
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT SUN APR 10 2011

OKZ019-020-023>030-035>038-TXZ083>085-087-102100-
/O.CAN.KOUN.WI.Y.0005.000000T0000Z-110411T0300Z/
LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-KIOWA-JACKSON-TILLMAN-COMANCHE-HARDEMAN-
FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOBART...ALTUS...
FREDERICK...LAWTON...QUANAH...CHILLICOTHE...CROWELL...VERNON...
MUNDAY...KNOX CITY
252 PM CDT SUN APR 10 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY FOR WESTERN NORTH TEXAS AND MOST OF SOUTHWESTERN AND
CENTRAL OKLAHOMA.

WEST WINDS WILL REMAIN MODERATELY STRONG IN THESE AREAS THROUGH AT
LEAST SUNSET... BUT SUSTAINED WIND SPEEDS ARE UNLIKELY TO EXCEED
30 MPH. 

$$

OKZ004>018-021-022-033-034-110300-
/O.CON.KOUN.WI.Y.0005.000000T0000Z-110411T0300Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-
HARMON-GREER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...ELK CITY...SAYRE...CORDELL...HOLLIS...MANGUM
252 PM CDT SUN APR 10 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR
THE NORTHWESTERN THIRD OF OKLAHOMA... GENERALLY NORTH OF A LINE
FROM HOLLIS TO CORDELL TO KINGFISHER TO PERRY.

* WINDS: WEST TO SOUTHWEST SUSTAINED AT 25 TO 35 MPH. 

* GUSTS: OCCASIONALLY 40 TO 50 MPH. A FEW GUSTS OVER 50 MPH
  POSSIBLE. 

* IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND 
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO 
  CROSSWINDS. VISIBILITY MAY BE REDUCED BY BLOWING DUST IN SOME 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
827 
WWUS74 KOUN 102349
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
649 PM CDT SUN APR 10 2011

OKZ007-008-012-013-018-110100-
/O.CAN.KOUN.WI.Y.0005.000000T0000Z-110411T0300Z/
GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
KINGFISHER
649 PM CDT SUN APR 10 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. FOR NORTH CENTRAL OKLAHOMA. 

WINDS HAVE DIMINISHED ACROSS THE AREA.

$$

OKZ004>006-009>011-014>017-021-022-033-034-110300-
/O.CON.KOUN.WI.Y.0005.000000T0000Z-110411T0300Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-HARMON-GREER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...CORDELL...HOLLIS...MANGUM
649 PM CDT SUN APR 10 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* WINDS: WEST TO SOUTHWEST SUSTAINED AT 15 TO 25 MPH.

* GUSTS: OCCASIONALLY TO 35 MPH.

* IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND 
  TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO 
  CROSSWINDS. VISIBILITY MAY BE REDUCED BY BLOWING DUST IN SOME 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
307 
WWUS74 KOUN 110104
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CDT SUN APR 10 2011

OKZ004>006-009>011-014>017-021-022-033-034-110215-
/O.CAN.KOUN.WI.Y.0005.000000T0000Z-110411T0300Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-HARMON-GREER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...CORDELL...HOLLIS...MANGUM
804 PM CDT SUN APR 10 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED ACROSS WESTERN OKLAHOMA AND WESTERN SECTIONS
OF NORTH TEXAS THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:57 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 9, 2:57 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
257 PM CDT SAT APR 9 2011

.DISCUSSION...
MAIN ISSUE THIS AFTERNOON IS GETTING SUNDAY'S HEADLINES IN ORDER.
WE WILL UP THE FIRE WEATHER WATCH TO A RED FLAG WARNING AND ADD
SEMINOLE/PONTOTOC COUNTIES TO SMOOTH OUT THE EDGE. NORMALLY WE
WOULD PREFER TO AVOID HAVING 2 RED FLAG WARNINGS OUT
SIMULTANEOUSLY... BUT GIVEN THE RELATIVE HIGH-END NATURE OF
TOMORROW'S EVENT WE WILL GO AHEAD AND RAISE THE ANTE. WE ALSO WILL
INITIATE A WIND ADVISORY FOR AREAS NEAR AND NW OF I-44 WHERE WE
ARE COMING UP WITH 30-35KT SUSTAINED. MODELS OFTEN UNDERESTIMATE
POST-DRYLINE SW WINDS... ESPECIALLY WHEN THE DRYLINE PUNCH IS
EARLY LIKE IT WILL BE ON SUNDAY. WE ALSO HAVE ADDED AREAS OF
BLOWING DUST TO MUCH OF THE CWA SUNDAY AFTERNOON... WHICH MAY
INCLUDE SMOKE. TEMPERATURES THROUGH MONDAY NIGHT ARE A BLEND OF
PERSISTENCE AND CONTINUITY WITH NEIGHBORING GRIDS. BIAS-CORRECTED
MET WORKS WELL IN MOST OF THE TMIN/TMAX GRIDS.

PRECIP POTENTIAL REMAINS LOW BUT NONZERO. STILL A LOW CHANCE OF
STORM INITIATION LATE THIS AFTERNOON OR THIS EVENING. HRRR HAS
BEEN MORE CONSISTENT FROM RUN TO RUN... AT LEAST RELATIVE TO
YESTERDAY... AND HAS INDICATED INITIATION GENERALLY OVER NW
QUADRANT OF OK AROUND 22-00Z... BUT 17Z RUN WAS THE FIRST ONE TODAY
TO SHOW NO EVENING STORMS. HOWEVER IT DOES INITIATE A FEW STORMS
OVER OUR TX ZONES AFTER 06Z... WHICH IS SUPPORTED BY THE GFS. WE
WILL MAINTAIN A BROAD STRIPE OF 20 POPS TO COVER BOTH THE
POSSIBILITY OF LATE-DAY OR EVENING INITIATION AND LATE-NIGHT
INITIATION AS LARGE-SCALE FORCING INCREASES AND DRYLINE BEGINS TO
MOVE E. CONVECTIVE POTENTIAL SUNDAY NOW APPEARS TO BE LIMITED TO
OUR FAR SE ZONES LATE IN THE DAY OR EARLY EVENING.

EXTENDED IS BASED ON STANDARD INITIALIZATION. ANOTHER LOW CHANCE
OF PRECIP AROUND THU. ACTUALLY THE CHANCES CURRENTLY LOOK GOOD
WITH AN AMPLIFYING TROUGH OVER THE AREA... BUT RECENT TRENDS AS
EVENTS DRAW CLOSER IS DPOP/DT>>0 SO WE WILL HOLD IT AT MOSTLY
SLIGHT CHANCE FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  83  47  72 /  20  10  10   0
HOBART OK         62  79  43  75 /  20  10  10   0
WICHITA FALLS TX  67  86  47  76 /  20  10  10   0
GAGE OK           55  71  39  72 /  20  10  10   0
PONCA CITY OK     65  81  45  72 /  20  10  10   0
DURANT OK         71  86  54  71 /  10  30  30   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM TO 10 PM CDT SUNDAY FOR OKZ004>031-
     033>042-044>046-050.

     WIND ADVISORY FROM 11 AM TO 10 PM CDT SUNDAY FOR OKZ004>030-
     033>038.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ004-005-009-
     010-014>016-021-022-033>037.

TX...RED FLAG WARNING FROM 11 AM TO 10 PM CDT SUNDAY FOR TXZ083>090.

     WIND ADVISORY FROM 11 AM TO 10 PM CDT SUNDAY FOR TXZ083>085-087.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083>085-087-
     088.

&&

22/24
Hazardous weather outlook, Apr 9, 12:04 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1204 PM CDT SAT APR 9 2011

OKZ004>048-050>052-TXZ083>090-101000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1204 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK INCLUDES THE AREA WEST OF A LINE FROM MEDFORD TO EL
RENO TO DUNCAN IN OKLAHOMA...CONTINUING TO HENRIETTA AND ARCHER CITY
TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 4 PM TO MIDNIGHT.

POSSIBLE IMPACTS...
DAMAGE TO AUTOMOBILES...ROOFTOPS...AND TENDER VEGETATION FROM LARGE
HAIL.

DAMAGING STRAIGHT-LINE WIND GUSTS TO 70 MPH.

TORNADOES.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR THE POSSIBILITY OF SEVERE WEATHER
OPERATIONS BEGINNING AROUND 4 PM.

DISCUSSION...
A DRYLINE IN THE TEXAS PANHANDLE WILL BECOME MORE SHARPLY DEFINED AS
IT ENTERS FAR WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS THIS
AFTERNOON. A WARM CAP LAYER WILL PREVENT THUNDERSTORMS UNTIL AT
LEAST VERY LATE AFTERNOON. THE CHANCE OF STORM DEVELOPMENT MAY BE
FURTHER DECREASED BY SOME DRYING THAT WAS TAKING PLACE WITHIN THE
GULF AIR MASS EAST OF THE DRYLINE. STILL...DEWPOINTS IN THE UPPER
50S TO LOW 60S MAY BE SUFFICIENT FOR ISOLATED THUNDERSTORM
DEVELOPMENT NEAR THE DRYLINE THIS EVENING. THE GREATEST CHANCE OF
STORMS IS NORTH OF INTERSTATE 40...WHERE A WEAK UPPER DISTURBANCE IS
FORECAST TO INTERACT WITH THE DRYLINE.

IF ANY THUNDERSTORMS DEVELOP WITHIN THE SLIGHT RISK AREA...THEIR
ENVIRONMENT WILL INCLUDE MODERATE INSTABILITY AND STRONG WIND SHEAR.
SEVERE WEATHER IS LIKELY WITH ANY MATURE THUNDERSTORM THIS EVENING.
THE MAIN HAZARD WILL BE LARGE AND DAMAGING HAIL GREATER THAN TWO
INCHES IN DIAMETER. DAMAGING WINDS ARE ALSO LIKELY...AND TORNADOES
ARE POSSIBLE.

A GREATER CHANCE OF THUNDERSTORMS WILL OCCUR REGION WIDE LATE
TONIGHT AND EARLY SUNDAY MORNING...AS AN UPPER LEVEL TROUGH
APPROACHES. ALTHOUGH INSTABILITY WILL DECREASE OVERNIGHT...SOME
STORMS MAY INTERACT WITH THE LOW LEVEL JET...TO PRODUCE DAMAGING
WINDS IN AND CLOSE TO THE SLIGHT RISK AREA.

PROBABILITY TABLE...
VALID THROUGH 1100 PM CDT SATURDAY APR 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
WARM...DRY...AND BREEZY CONDITIONS... ESPECIALLY WEST OF THE
DRYLINE...WILL INCREASE THE WILDFIRE POTENTIAL AGAIN TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THE DRYLINE WILL SURGE EASTWARD ON SUNDAY...PLACING A SLIGHT RISK OF
SEVERE STORMS IN PARTS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
LARGE HAIL AND STRONG WINDS WILL BE POSSIBLE WITH ANY SEVERE STORMS
SUNDAY.

THERE WILL BE ANOTHER CHANCE FOR STORMS AROUND THE MIDDLE OF NEXT
WEEK.

OTHER HAZARDOUS WEATHER...
WITH THE DRYLINE SURGING ON SUNDAY...VERY DRY...STRONG...AND GUSTY
SOUTHWEST WINDS WILL OVERTAKE MOST OF OKLAHOMA AND WESTERN NORTH
TEXAS. THIS WILL CREATE HAZARDOUS CONDITIONS FOR OUTDOOR ACTIVITIES
AND TRAVEL...AS WELL AS PROMOTING AN EXTREME RISK OF FIRE GROWTH.
PEOPLE SHOULD TAKE CARE TO AVOID STARTING FIRES ON SUNDAY...AND
LISTEN TO WEATHER RADIO AND LOCAL NEWS FOR WEATHER UPDATES.

MAXWELL/BURKE

In the hours before

Local storm report, Apr 9, 12:11 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1211 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             1 SSW MEDFORD           36.79N 97.74W
04/08/2011  M2.50 INCH       GRANT              OK   NWS EMPLOYEE

1000 PM     HAIL             3 SE BRAMAN             36.89N 97.30W
04/08/2011  E4.25 INCH       KAY                OK   CO-OP OBSERVER

            IN SUMPTER, WAS RELAYED VIA CO-OP OBSERVER

1000 PM     HAIL             BRAMAN                  36.92N 97.33W
04/08/2011  E1.75 INCH       KAY                OK   CO-OP OBSERVER

&&

JPIKE
Special weather statement, Apr 9, 12:49 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1249 PM CDT SAT APR 9 2011

OKZ004>048-050>052-TXZ083>090-100300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1249 PM CDT SAT APR 9 2011

...FIRES MAY EXHIBIT EXPLOSIVE GROWTH AND SPREAD RAPIDLY ON SUNDAY...

SUNDAY WILL SEE VERY STRONG AND GUSTY SOUTHWEST WINDS REGION WIDE...
FOLLOWING THE EARLY MORNING PASSAGE OF A DRYLINE. WINDS SUSTAINED AT
25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL BE COMMON. SOME AREAS MAY
EXPERIENCE SUSTAINED WINDS OF 40 MPH WITH GUSTS OVER 50 MPH. THESE
CONDITIONS WILL PERSIST FOR SEVERAL HOURS DURING THE AFTERNOON AND
EVENING. IT WILL ALSO BE WARM AND VERY DRY...WITH TEMPERATURES IN
THE 70S AND LOW 80S...AND HUMIDITY RANGING FROM 10 TO 20 PERCENT.

COMBINE THESE WEATHER INGREDIENTS WITH THE ONGOING DROUGHT AND VERY
DRY VEGETATION...AND THERE IS POTENTIAL FOR FIRES TO GROW
EXPLOSIVELY AND SPREAD VERY QUICKLY.

FINALLY...A STRONG COLD FRONT WILL ARRIVE SUNDAY NIGHT. WINDS WILL
TURN TO THE NORTHWEST AND REMAIN GUSTY. THIS CHANGE IN WIND
DIRECTION WILL CHANGE THE MOVEMENT OF ANY ONGOING FIRES.

KEEP AN EYE ON OUR ENHANCED WEB PAGE FOR THE VERY LATEST FORECASTS
AND FOR SAFETY AND PREPAREDNESS INFORMATION. YOU CAN ALSO CHECK OUR
NEW FACEBOOK PAGE FOR MORE GENERAL INFORMATION

WEATHER.GOV/NORMAN/ENHANCED.PHP
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORMAN.GOV

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:12 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major78 min
Apr 8, 7:32 PM CDTSpecial Weather StatementOUNMajor28 min
Apr 8, 7:41 PM CDTSevere Thunderstorm WarningOUNDewey, Major, Woods, Woodward79 min
Apr 8, 7:56 PM CDTSevere Thunderstorm WarningOUNGrant, Kay34 min
Apr 8, 8:33 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant57 min
Apr 8, 9:09 PM CDTTornado WarningOUNGrant36 min
Apr 8, 9:42 PM CDTSevere Thunderstorm WarningOUNGrant, Kay48 min
Apr 8, 10:25 PM CDTSevere Thunderstorm WarningOUNKay65 min
Apr 8, 11:14 PM CDTTornado WarningOUNKay46 min
Apr 8, 11:31 PM CDTSevere Thunderstorm WarningOUNKay26 min
Apr 9, 5:24 AM CDTRed Flag WarningOUNBeckham, Custer, Dewey, Ellis, Greer, Harmon and 8 more15 hr
Apr 9, 3:18 PM CDTRed Flag WarningOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 36 more30 hr

Nearby

Wind Advisories in Oklahoma, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.